# SDR CA071101001

- Difficulty date: October 19, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 7,219 hours
- Engine: Pwa JT15D4
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Squat Switch
- Part number: MS21090348
- Condition: Loose
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ON FINAL APPROACH APPROXIMATELY 3 MILES FROM TOUCH DOWN, THE LT THRUST REVERSER (T/R) ARM AND UNLOCK LIGHTS ILLUMINATED BRIEFLY. AT APPROXIMATELY 1.5 FROM TOUCH DOWN THE LT T/R ARM, UNLOCK AND DEPLOY LIGHTS ILLUMINATED AND THE LT POWER LEVER AUTOMATICALLY MOVED TO IDLE. ALL (3) LIGHTS EXTINGUISHED BEFORE EITHER OF THE PILOTS COULD TAKE ACTION TO EMERGENCY STOW THE T/R. THE FACT THAT THE MECHANICAL T/R POWER LEVER INTERCONNECT CAUSED THE POWER LEVER TO RETARD TO IDLE INDICATES THAT THE T/R DID ACTUALLY DEPLOY AND THAT THIS WAS NOT AN ERRONEOUS ANUNNCIATOR. THE LANDING GEAR SQUAT SWITCHES SHOULD HAVE PREVENTED INADVERTENT T/R DEPLOYMENT, WITH ONLY THE T/R ARM LIGHT ILLUMINATING EVEN IN THE EVENT OF A COMMANDED T/R DEPLOYMENT IN THE AIR. UPON INVESTIGATION A NUMBER OF CONTRIBUTING FAULTS WERE FOUND. BOTH SQUAT SWITCHES WERE RIGGED INCORRECTLY, THE RT ONE RIGGED SUCH THAT IT REMAINED IN THE GROUND POSITION ALL THE TIME. ONLY ONE OF THE (2) SWITCHES HAS TO BE IN THE GROUND POSITION FOR EITHER OR BOTH OF THE T/RS TO DEPLOY NORMALLY. SECONDLY A WIRE HAD BROKEN OFF FROM THE LT STOW/DEPLOY MICROSWITCH IN THE POWER LEVER QUADRANT. IN THE STOW POSITION THE WIRE IN QUESTION PROVIDES A CONTINUOUS GROUND PATH TO POWER SIDE OF THE DEPLOY HYDRAULIC SOLENOID. IN EVENT OF AN ELECTRICAL MALFUNCTION THIS GROUND PATH WOULD CAUSE THE T/R CONTROL CIRCUIT BREAKER TO POP RATHER THAN DEPLOY THE T/R. THIRDLY THE ACTUAL CAUSE OF THE DEPLOYMENT WAS A LOOSE ADJUSTMENT SCREW THAT SECURES THE STOW/DEPLOY SWITCH CAM TO THE POWER LEVER. NORMAL MOVEMENT OR VIBRATION OF THE POWER LEVER INITIATED THE UNWANTED DEPLOY COMMAND. (TC NR 20071101001)
